Alert archive / Wisconsin / Areal Flood Warnings in 2017

Areal Flood Warning 13, NWS La Crosse, WI

July 20, 2017Jackson County, La Crosse County, Monroe County, Wisconsin

NWS La Crosse, WI issued this areal flood warning at Jul 20, 2017, 2:17 PM CDT for Jackson County, La Crosse County, Monroe County, Wisconsin. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2017, 2:17 PM CDT (19:17 UTC)
Expired
Jul 20, 2017, 8:15 PM CDT
In force
6 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Jackson County, WI, La Crosse County, WI, Monroe County, WI

The radar

The La Crosse radar (KARX), 20 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2017-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2017-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -176 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-429 J/kg
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-176 m²/s²
0-3 km storm-relative helicity
-172 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

003 
WGUS43 KARX 201917
FLWARX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
217 PM CDT THU JUL 20 2017

WIC053-063-081-202215-
/O.NEW.KARX.FA.W.0013.170720T1917Z-170720T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
La Crosse WI-Jackson WI-Monroe WI-
217 PM CDT THU JUL 20 2017

The National Weather Service in La Crosse has issued a

* Flood Warning for...
  La Crosse County in west central Wisconsin...
  Southwestern Jackson County in west central Wisconsin...
  Central Monroe County in west central Wisconsin...

* Until 515 PM CDT

* At 216 PM CDT, local law enforcement reports numerous roads remain 
  closed due to flooding, especially in southern Monroe county. 
  Highway 27 south of Sparta to Melvina remains closed. 
  Additionally, the La Crosse River is experiencing flooding from 
  Sparta to La Crosse. 

* Some locations that will experience flooding include...
  La Crosse, Sparta, Onalaska, Holmen, West Salem, Bangor, Cashton, 
  North Bend, Dakota, Cataract, Brice Prairie, French Island, 
  Franklin, Medary, Leon, Portland, Burns, Norwalk and Rockland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4374 9032 4373 9125 4378 9124 4384 9128
      4392 9136 4394 9136 4398 9142 4399 9132
      4403 9134 4407 9131 4406 9128 4407 9127
      4405 9122 4409 9120 4408 9115 4425 9115
      4425 9117 4430 9117 4415 9086

$$

AJ
1 follow-up statement
701 
WGUS43 KARX 201933
FLWARX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
233 PM CDT THU JUL 20 2017

WIC053-063-081-210115-
/O.EXT.KARX.FA.W.0013.000000T0000Z-170721T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
La Crosse WI-Jackson WI-Monroe WI-
233 PM CDT THU JUL 20 2017

The National Weather Service in La Crosse has extended the

* Flood Warning for...
  La Crosse County in west central Wisconsin...
  Southwestern Jackson County in west central Wisconsin...
  Central Monroe County in west central Wisconsin...

* Until 815 PM CDT

* At 230 PM CDT, local law enforcement reports numerous roads remain 
  closed due to flooding, especially in southern Monroe county. 
  Highway 27 south of Sparta to Melvina remains closed. 
  Additionally, the La Crosse River is experiencing flooding from 
  Sparta to La Crosse.

* Some locations that will experience flooding include...
  La Crosse, Sparta, Onalaska, Holmen, West Salem, Bangor, Cashton, 
  North Bend, Dakota, Cataract, Brice Prairie, Franklin, Medary, 
  Leon, Portland, Burns, Norwalk and Rockland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4374 9032 4373 9125 4378 9124 4384 9128
      4392 9136 4394 9136 4398 9142 4399 9132
      4403 9134 4407 9131 4406 9128 4407 9127
      4405 9122 4409 9120 4408 9115 4425 9115
      4425 9117 4430 9117 4415 9086

$$

AJ

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this areal flood warning went out at Jul 20, 12:28 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 20, 12:28 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1228 PM CDT Thu Jul 20 2017

.UPDATE...
Issued at 1150 AM CDT Thu Jul 20 2017

After assessing rainfall potential for Friday into early Saturday
morning, decided to pull the trigger on a Flash Flood Watch valid
Noon Friday through 9 am Saturday. Expecting scattered storms to
upscale during the day Friday with increasing moisture transport
This complex then looks to drop southeast into moisture-
rich/CAPE pool. Lots of flooding/damage from last night's heavy
rain, coupled with possible additional 1 to 3 inches/locally
higher amounts, prompted this headline decision.

&&

.SHORT TERM...(Today and tonight)
Issued at 245 AM CDT Thu Jul 20 2017

Showers/storms on the nose of the low-level jet/stronger moisture
transport producing locally heavy rainfall will continue to shift
eastward as the low-level jet veers early this morning. Otherwise,
it should be a pretty quiet day as the low-level surface boundary
gets shifted southward again. Could not rule out a stray
shower/storm, especially farther south closer to the boundary, but
anything would be isolated. It will still be warm and quite
humid, especially across southern areas closer to the boundary
with highs in the 80s.

Another potential severe event/heavy rain event still appears on
track for Friday. Storms should fire across the northern plains
Thursday night in advance of an upper shortwave trough north of the
surface boundary. Sustained low-level warm advection and increasing
moisture transport north of the surface boundary will help focus
redevelopment of storms as they progress eastward out of the plains
through the day. Once again, the storms likely will focus on the
edge of the stronger instability which will cut across the area.
Deep layer 0-6 km shear around 40 kts would support a severe threat,
including hail and damaging winds. Showers/storms should continue
into Friday night ahead of a weak surface low with continued
moisture transport on the nose of the low-level jet before it veers
westerly and helps end to the precip.

The environment will remain very favorable for heavy rainfall during
this time with seasonably high precipitable water values and very
deep warm cloud depths exceeding 4 km. With a few inches of rain
having fallen in some areas already this week, will have to
carefully watch for flash flood potential Friday/Friday night. See
the hydrology section for more details below.

Confidence is lower in the placement of surface features on Saturday
in the wake of the convection Friday night. Some showers/storms
could linger at least into Saturday morning, though. A strong
upper shortwave trough approaching from the northwest could help
to trigger additional scattered storms in the afternoon and
evening over parts of the area with some potential for strong
storms.

.LONG TERM...(Friday through Wednesday)
Issued at 245 AM CDT Thu Jul 20 2017

A cooler and drier airmass will begin to advect into the area on
Sunday as northwest flow aloft sets up with surface high building
in from the northwest. With upper troughing digging into the
northern Great Lakes, a few showers or storms could develop on
Sunday.

Otherwise, Monday and Tuesday right now look dry under the influence
of high pressure, with highs in the 70s to low 80s.

As the ridge slides eastward by the middle of the week, deeper
moisture will surge northward again as the upper flow pattern
becomes more zonal, with some potential for showers/storms pending
timing of weak embedded upper waves.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1228 PM CDT Thu Jul 20 2017

Other than some sct diurnal cumulus in the 2000-3000 ft range,
generally good VFR expected this afternoon into this evening with
the area between weather systems. The recent rains coupled with
light winds and mostly clear skies, introduced some late night early
morning MVFR BR at both KRST/KLSE. Will have to watch KLSE for
potential of IFR cigs/vsbys in some thicker BR/FG in the 10-13z time
frame. There may be more of a bkn mid cloud deck spreading across
the area after about 09z, so did not include denser BR/FG mention at
KLSE at this time. Mixed signal among models on convection potential
Fri morning, with some much more robust than others. The variability
lowers confidence for TSRA in the last 3 to 6 hrs of the taf period.
Included a -SHRA mention, but given the lesser confidence, left the
VCTS/CB mentions out for now. Great chances of TSRA impacting the
taf sites trending to be later Fri afternoon/night.

&&

.HYDROLOGY...
Issued at 555 AM CDT Thu Jul 20 2017

Locally heavy rainfall overnight, locally in excess of 6 inches,
has occurred over parts of western Wisconsin and far southeast
Minnesota with flooding continuing early this morning. Gradually
improving conditions are expected with much of the rain done for
the day.

The rainfall has caused rises on some area rivers, including the
Trempealeau and the Kickapoo, with some locations along these rivers
already at or expected to reach flood stage. The Kickapoo River
at Ontario is peaking in major flood stage with some additional
locations expected to crest near moderate flood stage.

Additional locally heavy rainfall is expected Friday into Friday
night. With several inches of rain having already fallen this week
in some spots, these areas will be particularly susceptible to flash
flooding with more heavy rain. Although there is some uncertainty
where the heaviest rain will occur, the highest chances look to be
south of I-94 at this point. Additional rises and flooding on area
rivers/streams are expected.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch from Friday afternoon through Saturday morning
     for WIZ032>034-041>044-053>055-061.

MN...Flash Flood Watch from Friday afternoon through Saturday morning
     for MNZ079-086>088-094>096.

IA...Flash Flood Watch from Friday afternoon through Saturday morning
     for IAZ009>011-030.

&&

UPDATE...DAS
SHORT TERM...JM
LONG TERM...JM
AVIATION...04
HYDROLOGY...JM
Hazardous weather outlook, Jul 20, 3:52 AM CDT, 10 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
352 AM CDT Thu Jul 20 2017

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-211200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
352 AM CDT Thu Jul 20 2017

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Thunderstorms are likely early this morning with continued
flooding across parts of southeast Minnesota and western
Wisconsin.

A few additional thunderstorms are possible this afternoon and
again overnight tonight mainly south of Interstate 94.

Heat indices may reach 95 to 100 across northeast Iowa into
southwest Wisconsin this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms are likely Friday into Friday night. Locally heavy
rainfall is expected, with damaging wind gusts and large hail
possible.

Flash flooding is possible in areas that receive repeated
thunderstorms. Rises on some area rivers and streams are expected,
with flooding along rivers where heavier rainfall occurs.

Scattered thunderstorms are possible Saturday into Saturday
evening. A few storms may be severe with locally heavy rainfall,
strong winds, and hail.

Heat indices may reach 95 to 100 across northeast Iowa into
southwest Wisconsin on Saturday afternoon.

Isolated thunderstorms are possible Sunday and again on Wednesday.
It is too early to discern any severe threats at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested Friday afternoon and evening.
Rainfall and flooding reports are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

JAM

In the hours before

Local storm report, Jul 20, 10:21 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1021 AM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 AM     HEAVY RAIN       1 SE LA CROSSE          43.81N 91.22W
07/20/2017  M6.00 INCH       LA CROSSE          WI   PUBLIC

0921 AM     HEAVY RAIN       1 SSE LA CROSSE         43.81N 91.22W
07/20/2017  M6.00 INCH       LA CROSSE          WI   PUBLIC

0900 AM     HEAVY RAIN       3 NW WABASHA            44.41N 92.09W
07/20/2017  M5.10 INCH       WABASHA            MN   PUBLIC

0827 AM     HEAVY RAIN       4 SSW CASHTON           43.70N 90.82W
07/20/2017  M5.50 INCH       VERNON             WI   PUBLIC

0823 AM     FLOOD            BLAIR                   44.30N 91.23W
07/20/2017                   TREMPEALEAU        WI   LAW ENFORCEMENT

            REPORTS OF 5 TO 6 FEET OF WATER IN BASEMENT
            IN A FEW HOMES.

0823 AM     FLOOD            GALESVILLE              44.08N 91.36W
07/20/2017                   TREMPEALEAU        WI   LAW ENFORCEMENT

            SOME HOMES HAVE 5 TO 6 FEET OF WATER IN THE
            BASEMENT.

0808 AM     FLASH FLOOD      SPARTA                  43.94N 90.81W
07/20/2017                   MONROE             WI   LAW ENFORCEMENT

            WATER BEGINNING TO GO OVER A FEW ROADS IN
            SPARTA.

0800 AM     FLOOD            ONTARIO                 43.72N 90.59W
07/20/2017                   VERNON             WI   PUBLIC

            TOWN UNDER WATER DUE TO FLOODING ALONG
            KICKAPOO RIVER...REFLECTED IN PICTURES
            RECEIVED AND FROM LAW ENFORCEMENT REPORTS.

0800 AM     HEAVY RAIN       NELSON                  44.42N 92.00W
07/20/2017  M7.00 INCH       BUFFALO            WI   PUBLIC

0757 AM     FLOOD            4 S BARRE MILLS         43.78N 91.12W
07/20/2017                   LA CROSSE          WI   LAW ENFORCEMENT

            BREIDEL COULEE ROAD WASHED OUT WHERE IT
            CROSSES MORMON CREEK. BRIDGE IS INTACT BUT
            WASHED OUT ON BOTH SIDES.

0754 AM     HEAVY RAIN       HARPERS FERRY           43.20N 91.15W
07/20/2017  M2.24 INCH       ALLAMAKEE          IA   PUBLIC

0743 AM     FLASH FLOOD      YUBA                    43.54N 90.43W
07/20/2017                   RICHLAND           WI   LAW ENFORCEMENT

            SANDBAGGING GOING ON IN YUBA.

0743 AM     FLASH FLOOD      RICHLAND CENTER         43.34N 90.38W
07/20/2017                   RICHLAND           WI   LAW ENFORCEMENT

            PINE RIVER HAS RISEN OUT OF ITS BANKS.

0715 AM     HEAVY RAIN       3 SW MELROSE            44.10N 91.04W
07/20/2017  M5.60 INCH       JACKSON            WI   TRAINED SPOTTER

0701 AM     HEAVY RAIN       ARCADIA                 44.25N 91.49W
07/20/2017  M7.44 INCH       TREMPEALEAU        WI   PUBLIC

0700 AM     HEAVY RAIN       1 NW MOUNT ZION         43.27N 90.75W
07/20/2017  M3.18 INCH       CRAWFORD           WI   PUBLIC

0635 AM     FLASH FLOOD      2 S ROCKBRIDGE          43.42N 90.36W
07/20/2017                   RICHLAND           WI   DEPT OF HIGHWAYS

            STATE HIGHWAY 80 IS CLOSED AT COUNTY ROAD D
            BECAUSE OF FLOODING ALONG THE PINE RIVER.

0635 AM     HEAVY RAIN       HILLSBORO               43.65N 90.34W
07/20/2017  E7.00 INCH       VERNON             WI   PUBLIC

            RELAYED VIA WKBT.

0630 AM     HEAVY RAIN       WABASHA                 44.37N 92.05W
07/20/2017  E6.00 INCH       WABASHA            MN   PUBLIC

            GAUGE WAS NEARLY FULL AND ABOVE MARKINGS.

0625 AM     HEAVY RAIN       DODGE                   44.13N 91.55W
07/20/2017  E6.00 INCH       TREMPEALEAU        WI   PUBLIC

            RELAYED VIA WKBT.

0621 AM     HEAVY RAIN       1 N BANGOR              43.90N 90.99W
07/20/2017  M4.50 INCH       LA CROSSE          WI   PUBLIC

0615 AM     HEAVY RAIN       1 WNW PLATTEVILLE       42.74N 90.49W
07/20/2017  M2.60 INCH       GRANT              WI   TRAINED SPOTTER

0602 AM     HEAVY RAIN       3 WNW BOSCOBEL          43.16N 90.76W
07/20/2017  M6.25 INCH       CRAWFORD           WI   PUBLIC

            MEASURED IN MARIETTA.

0539 AM     FLASH FLOOD      2 ESE ONALASKA          43.88N 91.17W
07/20/2017                   LA CROSSE          WI   PUBLIC

            N. KINNEY COULEE ROAD CLOSED DUE TO WASHOUTS
            AND DOWNED TREES. RELAYED VIA BROADCAST
            MEDIA.

0538 AM     FLASH FLOOD      BLAIR                   44.30N 91.23W
07/20/2017                   TREMPEALEAU        WI   LAW ENFORCEMENT

            HIGHWAY 95 BETWEEN BLAIR AND THE JACKSON
            COUNTY LINE CLOSED.

0537 AM     FLASH FLOOD      2 WSW ROCKLAND          43.90N 90.95W
07/20/2017                   LA CROSSE          WI   PUBLIC

            COUNTY ROAD U BETWEEN BANGOR AND ROCKLAND
            CLOSED DUE TO FLOODING. RELAYED VIA
            BROADCAST MEDIA.

0500 AM     HEAVY RAIN       3 NNW FRENCHVILLE       44.19N 91.35W
07/20/2017  M6.24 INCH       TREMPEALEAU        WI   PUBLIC

0447 AM     FLASH FLOOD      3 NNW SAINT JOSEPH      43.82N 91.06W
07/20/2017                   LA CROSSE          WI   LAW ENFORCEMENT

            TOWN OF SHELBY FIRE DEPARTMENT WAS
            EVACUATING PEOPLE FROM HOMES ALONG COUNTY M
            IN GREENFIELD, INCLUDING HAVING TO USE A
            BOAT.

0430 AM     FLASH FLOOD      4 S TUNNEL CITY         43.95N 90.56W
07/20/2017                   MONROE             WI   LAW ENFORCEMENT

            MUDSLIDE BLOCKING HIGHWAY 16 IN THE JACKSON
            PASS AREA.

0426 AM     FLASH FLOOD      3 WNW LA CRESCENT       43.85N 91.36W
07/20/2017                   WINONA             MN   LAW ENFORCEMENT

            MUDSLIDE AT BURNS VALLEY ROAD NEAR THE PINE
            CREEK GOLF COURSE.

0400 AM     FLASH FLOOD      ONTARIO                 43.72N 90.59W
07/20/2017                   VERNON             WI   LAW ENFORCEMENT

            MAJOR FLOODING IN ONTARIO. INTERSECTION OF
            HIGHWAY 33 AND 131 CLOSED.

0326 AM     FLASH FLOOD      ARCADIA                 44.25N 91.49W
07/20/2017                   TREMPEALEAU        WI   BROADCAST MEDIA

            REPORTS OF WATER RESCUES ONGOING IN ARCADIA.
            ALL ROADS INTO ARCADIA CLOSED DUE TO
            FLOODING. RELAYED VIA WKBT.

0326 AM     HEAVY RAIN       1 W WEST SALEM          43.90N 91.10W
07/20/2017  M4.98 INCH       LA CROSSE          WI   NWS EMPLOYEE

            STORM TOTAL SO FAR, STILL RAINING.

0326 AM     FLASH FLOOD      ARCADIA                 44.25N 91.49W
07/20/2017                   TREMPEALEAU        WI   BROADCAST MEDIA

            REPORTS OF WATER RESCUES ONGOING IN ARCADIA.
            ALL ROADS INTO ARCADIA CLOSED DUE TO
            FLOODING. RELAYED VIA WKBT.

0308 AM     HEAVY RAIN       1 SW CATARACT           44.08N 90.85W
07/20/2017  M4.10 INCH       MONROE             WI   PUBLIC

            STORM TOTAL.

0255 AM     FLASH FLOOD      2 NNW ONALASKA          43.92N 91.23W
07/20/2017                   LA CROSSE          WI   LAW ENFORCEMENT

            SAND LAKE ROAD WAS COMPLETELY COVERED BY
            FLOOD WATERS NEAR CEDAR CREEK GOLF COURSE
            AND THE INTERSECTION OF 10TH AVENUE AND
            QUINCY STREET IN ONALASKA WAS FLOODED.

0246 AM     FLASH FLOOD      2 S LA CROSSE           43.80N 91.24W
07/20/2017                   LA CROSSE          WI   LAW ENFORCEMENT

            SEVERAL STREETS UNDERWATER IN LA CROSSE.

0155 AM     FLASH FLOOD      6 WSW BLAIR             44.26N 91.35W
07/20/2017                   TREMPEALEAU        WI   DEPT OF HIGHWAYS

            ALL LANES OF STATE HIGHWAY 95 CLOSED BETWEEN
            ARCADIA AND BLAIR DUE TO FLOOD WATERS.

0120 AM     FLASH FLOOD      1 NW FOUNTAIN CITY      44.13N 91.72W
07/20/2017                   BUFFALO            WI   LAW ENFORCEMENT

            STANDING WATER NEAR THE KWIK TRIP IN
            FOUNTAIN CITY.

0120 AM     FLASH FLOOD      2 E COCHRANE            44.23N 91.79W
07/20/2017                   BUFFALO            WI   LAW ENFORCEMENT

            COUNTY ROAD O IS UNDER 1 FT OF WATER, AND
            THE ROAD IS COMPLETELY CLOSED.

0119 AM     FLASH FLOOD      4 NE PICKWICK           44.02N 91.55W
07/20/2017                   WINONA             MN   LAW ENFORCEMENT

            MUDSLIDE COVERING SOUTHBOUND LANES OF US
            HIGHWAY 61 AT COUNTY HIGHWAY 15.

0100 AM     HEAVY RAIN       1 W WEST SALEM          43.90N 91.10W
07/20/2017  M3.43 INCH       LA CROSSE          WI   NWS EMPLOYEE

            STORM TOTAL.

1253 AM     FLASH FLOOD      MINNEISKA               44.19N 91.87W
07/20/2017                   WINONA             MN   LAW ENFORCEMENT

            MUDSLIDE ON US HIGHWAY 61 NEAR MINNEISKA.

1231 AM     FLASH FLOOD      ARCADIA                 44.25N 91.50W
07/20/2017                   TREMPEALEAU        WI   LAW ENFORCEMENT

            FLASH FLOODING IN ARCADIA. NUMEROUS ROADS IN
            TREMPEALEAU COUNTY UNDER 1 TO 2 FEET OF
            WATER, INCLUDING PORTIONS OF US HIGHWAY 53,
            STATE HIGHWAY 93, AND COUNTY HIGHWAYS D AND
            T.

1145 PM     HEAVY RAIN       WABASHA                 44.37N 92.05W
07/19/2017  E3.50 INCH       WABASHA            MN   LAW ENFORCEMENT

            ESTIMATED STORM TOTAL RAINFALL OF 3.50 TO
            3.75 INCHES.

1135 PM     TSTM WND DMG     1 SSE ALMA              44.31N 91.91W
07/19/2017                   BUFFALO            WI   LAW ENFORCEMENT

            POWER LINE DOWN. TIME ESTIMATED FROM RADAR.

1042 PM     FLASH FLOOD      4 NNE ALMA              44.37N 91.89W
07/19/2017                   BUFFALO            WI   LAW ENFORCEMENT

            REPORT OF A MUDSLIDE ON HIGHWAY 37. NORTH OF
            ALMA.

&&
Local storm report, Jul 20, 10:24 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1024 AM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     HEAVY RAIN       WINONA                  44.05N 91.66W
07/20/2017  M4.65 INCH       WINONA             MN   PUBLIC

&&

CJA
Local storm report, Jul 20, 12:12 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1212 PM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     HEAVY RAIN       1 E MOUND PRAIRIE       43.78N 91.42W
07/20/2017  M3.88 INCH       HOUSTON            MN   PUBLIC

&&

CJA
Local storm report, Jul 20, 12:13 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1213 PM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     FLOOD            GALESVILLE              44.08N 91.36W
07/20/2017                   TREMPEALEAU        WI   LAW ENFORCEMENT

            EVACUATIONS OCCURRING ALONG WEST MILL ROAD, WHICH RUNS
            ALONG LITTLE TAMARACK CREEK. FIRE DEPARTMENT IS UNDER
            WATER.

&&

AJ
Local storm report, Jul 20, 12:21 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1221 PM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLOOD            4 N FOUNTAIN CITY       44.18N 91.70W
07/20/2017                   BUFFALO            WI   LAW ENFORCEMENT

            BRIDGE WASHED OUT ON COUNTY ROAD G WHERE IT CROSSES EAGLE
            CREEK, NEAR JOOS VALLEY ROAD.

&&

AJ
Local storm report, Jul 20, 1:16 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
116 PM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     TSTM WND DMG     WONEWOC                 43.65N 90.22W
07/19/2017                   JUNEAU             WI   DEPT OF HIGHWAYS

            A LOT OF DOWNED TREES REPORTED FROM THE TOWNSHIP ROAD
            DEPARTMENT

&&

AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:02 PM CDTSevere Thunderstorm WarningARXRichland, Vernon58 min
Jul 19, 7:20 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, Richland55 min
Jul 19, 8:03 PM CDTSevere Thunderstorm WarningARXRichland27 min
Jul 19, 9:44 PM CDTFlash Flood WatchARXBuffalo, Jackson, La Crosse, Monroe, Trempealeau9 hr
Jul 19, 10:15 PM CDTRiver Flood WarningARXBuffalo, Trempealeau6 days
Jul 19, 10:59 PM CDTSpecial Weather StatementARXBuffalo, Trempealeau61 min
Jul 19, 11:38 PM CDTFlash Flood WarningARXBuffalo, Trempealeau3 hr
Jul 19, 11:42 PM CDTSpecial Weather StatementARXLa Crosse, Vernon48 min
Jul 20, 12:09 AM CDTSevere Thunderstorm WarningARXBuffalo, La Crosse, Trempealeau51 min
Jul 20, 12:39 AM CDTSevere Thunderstorm WarningARXLa Crosse, Monroe, Vernon34 min
Jul 20, 1:28 AM CDTRiver Flood WarningARXMonroe, Vernon52 hr
Jul 20, 2:02 AM CDTFlash Flood WarningARXBuffalo, Trempealeau6 hr
Jul 20, 2:13 AM CDTSevere Thunderstorm WarningARXLa Crosse, Trempealeau47 min
Jul 20, 2:20 AM CDTFlash Flood WarningARXJackson, La Crosse, Monroe6 hr
Jul 20, 2:50 AM CDTSpecial Weather StatementARXVernon40 min
Jul 20, 3:00 AM CDTFlash Flood WarningARXCrawford, Juneau, Richland, Vernon6 hr
Jul 20, 3:01 AM CDTRiver Flood WarningARXRichland, Vernon51 hr
Jul 20, 3:01 AM CDTRiver Flood WarningARXRichland, Vernon4 days
Jul 20, 3:01 AM CDTRiver Flood WarningARXVernon5 days
Jul 20, 3:01 AM CDTRiver Flood WarningARXCrawford5 days
Jul 20, 3:01 AM CDTRiver Flood WarningARXCrawford7 days
Jul 20, 3:01 AM CDTRiver Flood WarningARXCrawford8 days
Jul 20, 3:03 AM CDTRiver Flood WarningARXBuffalo, Trempealeau47 hr
Jul 20, 8:17 AM CDTAreal Flood WarningARXJackson, La Crosse, Monroe6 hr
Jul 20, 8:28 AM CDTAreal Flood WarningARXBuffalo, Trempealeau6 hr
Jul 20, 8:59 AM CDTAreal Flood WarningARXCrawford, Juneau, Richland, Vernon12 hr
Jul 20, 11:31 AM CDTFlash Flood WatchARXAdams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more40 hr
Jul 20, 2:26 PM CDTAreal Flood WarningARXBuffalo, Trempealeau6 hr

Nearby

Areal Flood Warnings in Wisconsin, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.